Vol. 58, No. 1, 1975

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Product integrals and the solution of integral equations

Jon Craig Helton

Vol. 58 (1975), No. 1, 87–103
Abstract

Functions are from R to N or R × R to N, where R denotes the set of real numbers and N denotes a normed complete ring. If β > 0,H and G are functions from R × R to N,f and h are functions from R to N, each of H,G and dh has bounded variation on [a,b] and |H| < 1 β on [a,b], then the following statements are equivalent:

(1) f is bounded on [a,b], each of abH, abG and (LR) ab(fG + fH) exists and

                 ∫
x
f(x) = h(x)+ (LR ) a (fG + fH)

for a x b, and

(2) each of x y(1 + j=1Hj), x y(1 + G) and

   ∫ y       ∞       y            ∞
(R)   dh(1+ ∑  Hj )⋅s∏  (1 + G)(1+ ∑  Hj )
x       j=1                  j=1

exists for a x < y b and

f(x) = h(a)a x(1 + G)(1 + j=1Hj)
+ (R) axdh(1 + =1Hj) s x(1 + G)(1 + j=1Hi)
for a x b. This result is obtained without requiring the existence of integrals of the form
∫ b    ∫           ∫ b        ∏
a |G −   G | = 0 and a |1+ G −  (1 +G )| = 0.

Mathematical Subject Classification 2000
Primary: 45D05
Milestones
Received: 13 December 1973
Revised: 19 February 1974
Published: 1 May 1975
Authors
Jon Craig Helton